MAUDE Adverse Event Report: SOPHYSA SOPHY; SOPHY® SM8 ADJUSTABLE VALVE / ANTECHAMBER

SOPHYSA SOPHY; SOPHY® SM8 ADJUSTABLE VALVE / ANTECHAMBER
Model Number SM8A
Medical Device Problem Code Pressure Problem (3012)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/10/2016
Type of Reportable Event Malfunction
Event or Problem Description
The user reported a suspicion of hypodrainage due to a failure of the valve (tested intraoperatively).
 
Additional Manufacturer Narrative
The returned device met all its specifications.The valve is 100% controlled (pressure/flow characteristics, visual controls, etc.) during the manufacturing.A review of the fabrication record showed no anomalies.Therefore, we cannot state on the issue encountered by the user, as it could not be recreated.A possible explanation could be found in the adjustment of the valve.Upon return, we noticed that the rotor was set on the medium position, which is confirmed by the user's declaration.Lowering the operating pressure could have restored a good csf flow, but there is no indication that the user tried to adjust the valve on another pressure.
 
Event or Problem Description

Brand Name
SOPHY
Common Device Name
SOPHY® SM8 ADJUSTABLE VALVE / ANTECHAMBER
Manufacturer (Section D)
SOPHYSA
5 rue guy moquet
orsay, 91400
FR  91400
MDR Report Key6127168
Report Number3001587388-2016-16416
Device Sequence Number16378103
Product Code JXG
UDI-Device Identifier03760124131215
UDI-Public3760124131215
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K013488
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/01/2020
Device Model NumberSM8A
Device Catalogue NumberSM8A
Device Lot Number210516
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/25/2016
Supplement Report FDA Received Date01/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR